Mirtazapine

Mirtazapine is a tetracyclic antidepressant. It is used to treat anxiety, depression, and sleep disturbances. Some side effects are weight gain, sleepiness, and dizziness.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is it safe to use Venlafaxine and Mirtazapine together?

Query: Hi doctor, I am currently taking Venlafaxine and Mirtazapine together. There are discussions around adding Wellbutrin as well, I just wanted to get someone else thoughts on that combination of three drugs. Is it safe? Would it be effective? And is it a known combination of drugs which has been spec...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. Combination antidepressant therapy works better if first line monotherapy has not been effective. I note that you are diagnosed with depression, anxiety and PTSD which can sometimes be challenging but gets better with the right treatment regimen. Different combinati...  Read Full »

What is the recommended dose of Mirtazapine for treating anxiety and social phobia?

Query: Hello doctor, I am suffering from anxiety and social phobia. I consulted my psychiatrist to use either Citalopram or Mirtazapine. I doubt to take Citalopram because I know this causes sexual side effects more often than Mirtazapine does. However, regarding Mirtazapine, I read various things online ...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. 1. Both Citalopram and Mirtazapine are good choices for managing anxiety and social phobia. 2. If you are worried about sexual side effects, Mirtazapine will be a better choice. 3. Both Citalopram and Mirtazapine can take up to four weeks for the therapeutic benefi...  Read Full »

Will the usage of antidepressant medicines have any adverse effect on sex life?

Query: Hello doctor, My age is 19 years. I am on antidepressant tablets like Paroxetine prolonged-release, Clonazepam, Mirtazapine, and Dosulepin. I have a problem with erection and do not have a sex drive. Will these medicines have any adverse effects on my sex life? What should I do?  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. You are on three different types of antidepressants - Paroxetine, Mirtazapine, and Dosulepin. Clonazepam is meant for short term use. Is your depression better after having these medicines? What is the duration of your medication? Do you experience any other side ef...  Read Full »

Can taking different doses of Seroquel cause headaches?

Query: Hello doctor, I have ADHD, for which I take Seroquel 200 mg and Remeron 15 mg at 11 PM, every night. Last week, my doctor added Clonidine, which has to be taken at 4 PM. I felt fine after taking Clonidine, but four hours later, I decided to take a smaller amount of Seroquel 50 to100 mg, with the int...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I will like to inform you that the current pressure headache is just a coincidence rather than any relation to a drug. There is no such thing which causes a headache due to Remeron (Mirtazapine) and Clonidine ...  Read Full »

Is it safe to drop down Mirtazapine and Xanor at the same time?

Query: Hello doctor, I was taking 30 mg Mirtazapine for 10 weeks before being told by the doctor to take 45 mg three weeks ago. I have now been told to drop it back to 30 mg a day. I also have been taking Xanor 0.25 mg for past six months. For the first two weeks, I took two tablets a day then was told to...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. If he is asking to reduce the doses, then no need to get worried. Mirtazapine has different actions and is a different drug than Xanor (Alprazolam). No need to get worried about that. Even Mirtazapine is a unique drug which has great effects on sleep at 15 to 30 mg d...  Read Full »

I am an anxiety patient and using Mirtazapine. How long can I continue this?

Query: Hello doctor,I am an anxiety patient with 80 kg weight and 5.5 height. I am using the Mirtazapine tablet for a year. I have withdrawn it some times but faced some panic attacks. Please suggest to me how long I can continue this?  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. 1. Mirtazapine is an effective antidepressant medicine used to treat depression and anxiety disorders. 2. What dose are you taking? It can usually be from 15 mg to 45 mg depending on response and tolerability. 3. You need to take it daily for at least six months to...  Read Full »

I feel depressed and suffocated. Please help.

Query: Hi doctor, I feel low all the time. I do not like to do any work, neither do I feel like eating. I feel like something inside me is being broken or cramped. I feel like crying out loud. While listening to songs, my eyes get filled with tears, and I start crying. I feel suffocated. Long back, when I...  Read Full »


Dr. Mehmet Akif Camkurt

Psychiatrist

Answer: Hello, Welcome to icliniq.com. The symptoms that you are describing are consistent with depression and anxiety. As you stated this is the second episode, it alerts us that you have recurrent depressive episodes which are a predictor for further ones. Depression usually lasts about three to six month...  Read Full »

I suffer from depression inspite of having medications. Is this normal?

Query: Hello doctor,I have depression, I have had this some six to seven years, I have tried various medications, but to no avail, I am currently taking Mirtazapine, but it is not helping, I spend a lot of time in my world, I create scenarios where I am a different person living a life the complete opposit...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. How long have you been taking Mirtazapine 15 mg? It usually takes about four weeks to see any benefits. If there are no side effects, your doctor can consider increasing the dose further to 30 mg once daily. You need to be closely monitored by your doctor while titra...  Read Full »

My insomnia is getting worse due to drugs used for my depression. Please help me.

Query: Hi doctor, I am 79 years old. I have depression for over ten years. I usually take 10 ml alcohol every evening. I had been taking Prozac 20 mg for many years. I suffer from insomnia. I am taking Mirtazapine 15 mg, Valium 5 mg, and Phenergan 25 mg. These give me sleep for 12 hours. Before three days...  Read Full »


Dr. Punya Mulky

Psychiatrist

Answer: Hi, Welcome to icliniq.com. Please use Prozac in the morning as it can worsen sleep when used at night. You can take Prozac 40 mg. Do not increase the dose of Mirtazapine as higher doses of Mirtazapine cause insomnia whereas low dose help in sleep. Mirtazapine 15 mg is sufficient. Do not take Phen...  Read Full »

How is fibromyalgia treated?

Query: Hello doctor, I am 61 year old and was lately diagnosed by a doctor as sick in fibromyalgia. In the last three years during the night time, I am suffering from aggressive involuntary movements while asleep. Those movements include kicking in the air and arching and bouncing my back and the whole bo...  Read Full »


Dr. Naval Mendiratta

Rheumatologist

Answer: Hello, Welcome to icliniq.com. Well, these involuntary movements do not sound normal at all. It looks more of chorea/hemiballismus (movement disorder). It can be drug-induced but at the same time considering your age, we should get an MRI scan for the brain done. If any problem there, we will have...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.